Nebraska, 2020Hail and Damaging Winds in Nebraska, June 4, 2020
June 4, 2020 · NWS OAX · 12 events in 7 counties and zones
A series of storms moved across eastern Nebraska producing hail and strong winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of storms moved across eastern Nebraska producing hail and strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 4, 5:28 PM CST, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 4, 5:28 PM CST, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
628 PM CDT Thu Jun 4 2020
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 325 PM CDT Thu Jun 4 2020
Today and Tonight:
Temperatures and storms are again the forecast concern today. It
appears about the entire forecast area should get to 90 degrees
again. Most notably, dewpoint temperatures are slightly higher
today which may make it feel hotter today.
Storms are not likely in this area until 10 pm or so. The most
likely area for storms would be north of a line from Columbus to
Omaha. The environment is slightly better today than yesterday for
sustaining storms, but it's still not great. Dewpoints in the
north are right around 60 degrees and low level moisture is
generally lacking. The lifting condensation level (LCL) and level
of free convection (LFC) heights are still high. However, surface
based CAPE values should reach about 2000 J/kg and deep layer
shear will be near 45 to 50 knots. Storm development is likely in
south central South Dakota or north central Nebraska. With a
slightly more favorable environment, it's possible these storms
carry into eastern Nebraska and western Iowa. After midnight, the
environment becomes less favorable and storms should fall apart.
Strong wind gusts and small hail would be the most likely threat
from any potential storms.
Friday, Saturday, Sunday:
Over the weekend, the upper level ridge will strengthen over the
central CONUS. That will lead to increased warm and moist air
advection. Temperatures and dewpoints should slowly increase.
Temperatures of 90 degrees are expected for the entire forecast
area for the weekend. Looking at the wide range of the many model
solutions, the CMC (Canadian, which has been verifying well lately
with the warm temperatures), shows that 98 is with the realm of
possibilities along the Nebraska/Kansas border. The dew point
temperatures around 70 degrees, the heat index would be over 100
in those areas. I have been bumping up temperatures each day this
week so it is trending in that direction.
Saturday and Sunday will also feature strong winds from the
south. Starting Saturday morning, sustained wind speed will be
around 20 to 25 mph with gusts up to 35 mph.
Storms are possible over the weekend, but the probability for
them is low. Temperatures are gonna be hot and the winds are going
to be strong. If our confidence increases in weekend storms,
we'll include it more in the discussions and through weather
stories.
Monday through Thursday:
The strong winds should carry over into Monday and finally come to
an end that evening. Monday will likely be another warm day for
the area with temperatures above 90 degrees expected. The overall
pattern begins to change early in the week though as a trough
should begin to move over the West Coast. This will slowly push
the ridge off to the east and bring a relief from the hot
temperatures. The trough and associated cold front will provide
for a chance of thunderstorms likely Monday night or Tuesday
morning. Complicating the extended forecast is tropical depression
Cristobal in the Caribbean. It's possible it has an impact on the
overall pattern over the CONUS. The general model consensus is
that zonal flow dominates which would lead to normal temperatures
(77 to 85) for the rest of the week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 619 PM CDT Thu Jun 4 2020
VFR conditions are expected for much of the TAF cycle. The
exception will be with possibility of scattered convection
overnight which is a possibility at all three sites. If
thunderstorms do roll through the sites, gusty winds and hail in
addition to heavy rain are all possible.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&
DISCUSSION...Fajman
AVIATION...Kern
Hazardous weather outlook, Jun 4, 7:00 PM CST, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
800 PM CDT Thu Jun 4 2020
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-051500-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
800 PM CDT Thu Jun 4 2020
This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.
.DAY ONE...Tonight and Friday
Severe thunderstorms will be possible after 9pm across portions of
eastern Nebraska. Large hail and damaging winds will be the main
threats between 9 PM and 2 AM.
.DAYS TWO THROUGH SEVEN...Friday night through Thursday
A marginal risk of severe weather exists Friday evening in
southeast Nebraska and southwest Iowa. Hail and damaging winds
will be the main hazards.
A slight risk of severe weather will be possible again Saturday
afternoon in northeast Nebraska. Hail and damaging winds will be
the main hazards.
Outside of severe weather, temperatures should be above 90F and
possibly approaching 100F on Saturday and Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter reports would be appreciated with any storms later
tonight.
Thunderstorm Wind, Seward
- When
- June 4, 10:20 PM CST
- Where
- Seward County, Krutz Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.920, -97.080
Trained spotter estimated winds at 60 mph. Also reported pea sized hail.
Thunderstorm Wind, Lancaster
- When
- June 4, 10:31 PM CST
- Where
- Lancaster County, 2.6 mi NW of Arbor
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.930, -96.700
Public weather station measured a 52 kt wind gust.
Thunderstorm Wind, Lancaster
- When
- June 4, 10:33 PM CST
- Where
- Lancaster County, 1.71 mi ESE of West Lincoln
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.820, -96.690
ASOS station at Lincoln Airport reported 69 mph wind.
Thunderstorm Wind, Lancaster
- When
- June 4, 10:34 PM CST
- Where
- Lancaster County, 1.57 mi W of Arrow Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.870, -96.680
Personal weather station reported a 65 mph wind gust.
Thunderstorm Wind, Lancaster
- When
- June 4, 10:36 PM CST
- Where
- Lancaster County, 1.48 mi NNW of Rokeby
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.740, -96.740
Personal weather station reported a 70 mph wind gust.
Thunderstorm Wind, Lancaster
- When
- June 4, 10:40 PM CST
- Where
- Lancaster County, 1.48 mi NNE of Lincoln
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.820, -96.660
Report from mping reported 3 inch tree limbs broken.
Thunderstorm Wind, Lancaster
- When
- June 4, 10:43 PM CST
- Where
- Lancaster County, 0.69 mi S of University Place
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.820, -96.620
Report from mping of 1 inch tree limbs broken and shingles blown off of roof.
Hail, Saunders
- When
- June 4, 10:52 PM CST
- Where
- Saunders County, 0.52 mi E of Malmo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.270, -96.720
Public reported 1 inch hail.
Thunderstorm Wind, Otoe
- When
- June 4, 11:05 PM CST
- Where
- Otoe County, 0.52 mi W of Palmyra
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.700, -96.390
Public reported broken tree limbs.
Thunderstorm Wind, Butler
- When
- June 4, 11:11 PM CST
- Where
- Butler County, 2.14 mi NNE of Surprise
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.130, -97.310
Public reported damage to agriculture buildings on farm.
Hail, Douglas
- When
- June 4, 11:37 PM CST
- Where
- Douglas County, 4.73 mi W of Millard
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.210, -96.210
Report from mping for 0.75 inch hail.
Hail, Sarpy
- When
- June 4, 11:39 PM CST
- Where
- Sarpy County, 0.86 mi SE of Gretna
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.140, -96.240
Public reported 1 inch hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, June 4, 20201 death · 1 event
- Flash Flood and Hail in Pennsylvania, June 4, 2020$163,000 · 1.5 in hail · 54 events
- Hail and Damaging Winds in Minnesota, June 4, 2020$758,000 · 65 kt wind · 12 events
- Hail and Damaging Winds in Iowa, June 4 to 5, 2020$179,000 · 2.5 in hail · 19 events
- Hail and Damaging Winds in Oklahoma, June 4, 2020$51,000 · 1 in hail · 44 events
- Damaging Winds in Virginia, June 4, 2020$111,000 · 60 kt wind · 21 events
- Hail and Damaging Winds in Texas, June 4, 2020$108,000 · 1.75 in hail · 5 events
- Flood and Hail in Ohio, June 4, 2020$36,000 · 2 in hail · 21 events
- Hail and Damaging Winds in Virginia, June 4, 2020$52,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Iowa, June 4 to 5, 2020$5,000 · 1.75 in hail · 47 events
- Damaging Winds in Ohio, June 4, 2020$60,000 · 50 kt wind · 7 events
- Tornadoes and Hail in Tennessee, June 4, 2020$65,000 · EF0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 899963, 899964, 899965, 899966, 899967, 899959, 899960, 899956, 899961, 899962, 899957, 899958.